MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. ALL-POLY PATELLA CEMENTED 38 MM DIAMETER; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. ALL-POLY PATELLA CEMENTED 38 MM DIAMETER; PROSTHESIS, KNEE
Model Number 42-5402-000-38
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Medical product: tibia cemented 5 degree stemmed right size g: catalog#42532007902, lot#64950764; articular surface medial congruent (mc) right 12 mm height use with tibia sizes g-h/cr femur sizes 8-11: catalog#42522100912, lot#64403887; femur cemented cruciate retaining (cr) standard right size 10: catalog#42502606802, lot#64824213; unknown bone cement: catalog#ni, lot#az46b10105.Multiple mdr reports have been filed for this event.Please see associated reports: 3007963827-2022-00318; 3007963827-2022-00319; 3007963827-2022-00320.The product will not be returned to zimmer biomet for evaluation as the product remains implanted.The investigation is in progress.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial right total knee arthroplasty.The patient has subsequently experienced pain for over one year post-implantation.Infection has been ruled out and the medical team cannot determine what is causing the pain.The current outcome of the patient is unknown and further planned medical intervention has not been reported.Due diligence is in process for this event; to date no additional information has been reported.
 
Event or Problem Description
It was reported that a patient underwent an initial right total knee arthroplasty.Postoperatively, the patient did well until experiencing a fall approximately two months post-implantation.The patient hyperextended their knee and has subsequently experienced continued pain and swelling for over one year.The patient states he often feels unstable though the knee shows no signs of instability.Radiographically, the knee is stable and in anatomic position without complication.The patient's pain medications were increased and has been sent for a second orthopedic consultation.Further planned medical intervention has not been reported and the products remain implanted.All available information has been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: a1; a3; a4; b2; b4; b5; b7; d10; g3; h2; h3; h6; h10.D10: medical product: tibia cemented 5 degree stemmed right size g: catalog#42532007902, lot#64950764; articular surface medial congruent (mc) right 12 mm height use with tibia sizes g-h/cr femur sizes 8-11: catalog#42522100912, lot#64403887; femur cemented cruciate retaining (cr) standard right size 10: catalog#42502606802, lot#64824213; refobacin bc r 1x40 us: catalog#110034355, lot#az46bl0105.Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.Device history record was reviewed and no discrepancies related to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial right total knee arthroplasty was performed with no complications noted.Follow up office visits after the surgery reported the patient feeling pain with swelling and stiffness.Two months post op, the patient fell due to unknown reasons and the pain increased and continued up to the most recent provided office visit one year post implantation.There is currently no evidence of loosening and the patient has good stability and rom.Root cause was unable to be determined.It was noted the patient fell, but the reason for the fall is unknown.Additionally, the patient was experiencing pain before the fall occurred.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ALL-POLY PATELLA CEMENTED 38 MM DIAMETER
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15975744
Report Number0002648920-2022-00248
Device Sequence Number12502560
Product Code MBH
UDI-Device Identifier00889024247710
UDI-Public(01)00889024247710(17)260716(10)65029458
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/16/2026
Device Model Number42-5402-000-38
Device Catalogue Number42540200038
Device Lot Number65029458
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2022
Supplement Date Received by Manufacturer01/03/2023
Initial Report FDA Received Date12/14/2022
Supplement Report FDA Received Date01/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexMale
Patient Weight108 KG